Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neurological pains from PEP
Jan 10, 2006

Hello dear Doc! Please explain. I succeeded in finishing all 30 days of PEP (stavir, heptavir, sustiva) which i started 10 hours after exposure. From day 11 of PEP i gradually started getting fleeting pains and aches on the whole body including fingers, palms and under armpits - some staying longer, some momentary and shooting, all pains not sensible to touch. sometimes i felt discomfort in muscles too, but very little painful. By day 15 of PEP the pains were full-bloom.Then the pains continued sometimes harder, sometimes milder until i finished all 30 days of PEP. now another 3 days passed since i took the last tablet, but sometimes i still feel mild same fleeting pains everywhere (mostly feet and arms) and discomforts (mostly upper shoulderblade and upper arm). i haven't had any fever for all PEP duration (actually my tempreture was mostly lower then normal) and i think i didn't have swollen glands as well and i didnt feel muscle weakness or nausea or strong fatigue. only those pains were the problem. in my previous letter you told me the pains may be drug related. please tell me 1. is it a common condition to have such pains from the drugs? did you see it in your experience? 2. which drug can it be attributed to? 3. when can i expect this pains to go away alltogether after drug discontinuation? 4. does it have any connection to peripheral neuropathy? 5. why in all the drug side-effects description on net, they don't ever mention pains? waiting for your answer impatiently lost in uncivilized india..

Response from Dr. Henry

I have seen a few patients who developed either clear neuropathy due to drugs (not what you are describing) or more localized pain in the setting of 4 weeks of antiretroviral drugs. After 4 weeks if stopped pain related to HIV drugs usually will recide but it can take a while. Your doctor may need to evaluate if the pains persists. Stavir particularly can cause some neurologic problems but that doesn't sound like what you have experienced. KH



Previous
Impetigo & HIV
Next
Zopiclone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement